Hail, Burleigh
- When
- August 23, 7:50 PM CST to 7:55 PM CST
- Where
- Burleigh County, Wing
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.133, -100.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 23, 2:15 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT MON AUG 23 2004 .SHORT TERM... PROBLEM FOR THE DAY WILL BE THUNDERSTORM DEVELOPMENT TONIGHT. BIS VAD WINDS SHOW 30 KT SOUTH WINDS AT LOW LEVELS AND DEWPOINTS HAVE BEEN GOING UP AS THE SURFACE LOW IN EASTERN MONTANA CONTINUES TO MOVE SLOWLY EAST. TEMPERATURES HAVE BEEN SUPPRESSED BY CLOUDS THROUGH THE MORNING AND EARLY AFTERNOON...BUT CLEARING ACROSS THE SOUTH AND SOUTHWEST SHOULD ALLOW TEMPS TO REACH THE 70S. MODELS CONTINUE TO SHOW GOOD CAPE AHEAD OF THE LOW. K INDEX WILL BE IN THE MID 30S INDICATING POTENTIAL FOR HEAVY RAIN. THUNDERSTORMS NOW IN NORTH CENTRAL ND LACK SUPPORT AND ARE UNLIKELY TO GO SEVERE...BUT WILL LIKELY SEE TSTMS DEVELOP IN THE CLEAR WARM AIR TO THE SOUTH AND WEST AND ADVECT INTO THE AREA. THE MODELS ALL MOVE THE SURFACE LOW EAST OF THE FORECAST AREA BY TUESDAY MORNING...WITH GOOD DRYING IN WEST TO NORTHWEST WINDS AND SUBSIDENCE ALOFT. THE CU INDEX AND TQ INDEX SHOW LITTLE SUPPORT OF CU/SHOWER DEVELOPMENT SO WILL NOT MENTION PRECIP EXCEPT FOR SLIGHT CHANCE MORNING SHOWERS FAR NORTHWEST. WITH ANOTHER UPPER LEVEL TROUGH DIGGING INTO THE WEST BY THURSDAY AFTERNOON...EXPECT ANOTHER CHANCE OF TSTMS THURSDAY AND THURSDAY NIGHT. WATCH TO BE ISSUED SOON BY SPC. .LONG TERM... FRIDAY THROUGH MONDAY...THUNDERSTORMS CONTINUE FRIDAY WITH LONGWAVE TROUGH OVER THE ROCKIES AND SOUTHWEST FLOW ALOFT OVER NORTH DAKOTA WITH SERIES OF SHORTWAVE ENERGY IMPULSES MOVING THROUGH THE FLOW. MODELS BRING ANOTHER SHORTWAVE BEHIND THIS MAIN IMPULSE ON SUNDAY...BUT WILL KEEP FORECAST DRY FOR NOW AS MAIN FORCING HAS MOVED EAST. BUILDING RIDGE FROM THE WEST ON SUNDAY AND MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JV
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 404 AM CDT MON AUG 23 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240903- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 404 AM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY AND EVENING ALONG AND AHEAD OF A SLOW MOVING TROUGH OF LOW PRESSURE. A FEW STORMS MAY BE SEVERE TODAY AND EVENING WITH THE PRIMARY THREAT BEING HAIL AND LOCALLY DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 E REGENT 46.42N 102.47W
08/23/2004 1.00 INCH HETTINGER ND TRAINED SPOTTER
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL GLEN ULLIN 46.81N 101.83W
08/23/2004 0.75 INCH MORTON ND PUBLIC
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 7 W MANDAN 46.83N 101.04W
08/23/2004 MORTON ND PUBLIC
DEBRIS WAS SEEN.
0740 PM TSTM WND GST RIVERDALE 47.50N 101.37W
08/23/2004 70 MPH MCLEAN ND PUBLIC
PEA SIZE HAIL
0747 PM TORNADO 10 W CENTER 47.11N 101.51W
08/23/2004 OLIVER ND PUBLIC
BRIEF TOUCHDOWN.
0750 PM TSTM WND GST HENSLER 47.25N 101.08W
08/23/2004 60 MPH OLIVER ND TRAINED SPOTTER
0600 PM TSTM WND DMG 8 S REGENT 46.31N 102.56W
08/23/2004 HETTINGER ND PUBLIC
BARN ROOF BLOWN OFF. TRAILER SIDING HEAVILY DAMAGED.
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL MANDAN 46.83N 100.89W
08/23/2004 1.75 INCH MORTON ND LAW ENFORCEMENT
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST BISMARCK 46.81N 100.77W
08/23/2004 58 MPH BURLEIGH ND OFFICIAL NWS OBS
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT MON AUG 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL BISMARCK 46.81N 100.77W
08/23/2004 2.00 INCH BURLEIGH ND TRAINED SPOTTER
EAST PART OF TOWN
0835 PM HAIL BISMARCK 46.81N 100.77W
08/23/2004 1.25 INCH BURLEIGH ND NWS EMPLOYEE
0838 PM HAIL BISMARCK 46.81N 100.77W
08/23/2004 1.75 INCH BURLEIGH ND NWS EMPLOYEE
&&
SWThe Bismarck radar (KBIS), 54 km away, was scanning. The volume nearest the first event began at 01:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418083.